MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MIS TI CFX FEN POLY 6X50; ORTHOSIS, SPINAL PEDICLE FIXATION

MEDOS INTERNATIONAL SàRL CH MIS TI CFX FEN POLY 6X50; ORTHOSIS, SPINAL PEDICLE FIXATION
Model Number 186727650
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If the information is unknown, not available or does not apply, the section/field of the form is left blank.Part of the screw remained in the patient¿s bone; device not considered explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from depuy synthes reports an event in (b)(6) as follows: it was reported that during an implant removal surgery on (b)(6) 2022, while unscrewing the screws on l5, the surgeon noticed that the screws were broken.Surgeon removed the tulips; however the body of the screws remained in the peduncles.The patient was initially operated 5 years ago in 2018 with l4-l5 stabilization for l4 / l5 stenosis and instability.Subsequently later on (b)(6) 2019 the system was lengthened on l3 for l3 junctional pathology with replacement of the l4 left screw as it was mobilized.The replaced screw of l4 was a 7x50 expedium screw.No further information provided.This report is for one (1) mis ti cfx fen poly 6x50.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6- visual analysis of the returned sample revealed that the mis ti cfx fen poly 6x50 was broken along the shaft of the screw shank.The broken end of the screw shank was not returned.No other issues were identified.The embedded device condition reported cannot be confirmed as no postoperative radiographic images were provided.The dimensional inspection was not performed due to the post manufacturing damage.The observed condition of the mis ti cfx fen poly 6x50 was consistent with a random component failure that may have been caused by exposure to excessive/unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the mis ti cfx fen poly 6x50 was observed to be broken along the screw shank.While no definitive root cause could be determined from the available information, it is probable that the mis ti cfx fen poly 6x50 was broken due to exposure to excessive/unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation was performed for the finished device product code: 186727650.Lot number: 106704.It was electronically reviewed and no non-conformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 04.11.2016.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MIS TI CFX FEN POLY 6X50
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle 02400
SZ   02400
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key13487217
Report Number1526439-2022-00192
Device Sequence Number5100939
Product Code MNI
UDI-Device Identifier10705034282572
UDI-Public(01)10705034282572
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186727650
Device Catalogue Number186727650
Device Lot Number106704
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/11/2022
Supplement Date Received by Manufacturer04/06/2022
Initial Report FDA Received Date02/08/2022
Supplement Report FDA Received Date04/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MIS TI CFX FEN POLY 6X50
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale